Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 119, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at May 31, 2001, 12:23 AM CDT for Chickasaw County, Mississippi. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 31, 2001, 12:23 AM CDT (05:23 UTC)
- Expired
- May 31, 2001, 1:15 AM CDT
- In force
- 52 min
- Issued by
- NWS Memphis, TN
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Chickasaw County, MS
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 30, 11:00 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 5.4 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1841 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 965 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 216 m²/s²
- 0-3 km storm-relative helicity
- 316 m²/s²
- Significant tornado parameter
- 2.9
- Supercell composite
- 19.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMEG 310524 SVRMEM MSC017-310615- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 1223 AM CDT THU MAY 31 2001 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CHICKASAW COUNTY IN NORTHEAST MISSISSIPPI * UNTIL 115 AM CDT. * AT 1218 AM CDT...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES SOUTHWEST OF PYLAND...MOVING EAST AT 40 MPH. * CITIES IN THE PATH OF THIS STORM THROUGH 115 AM CDT INCLUDE... PYLAND... WOODLAND... HOUSTON... TREBLOC... OKOLONA... .DAMAGING WINDS IN EXCESS OF 70 MPH ARE LIKELY WITH THIS STORM. IF YOU ARE IN THE PATH OF THIS STORM...MOVE INDOORS. .STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST UPDATES AND INFORMATION. LAT...LON 3399 8914 3375 8915 3378 8872 3404 8873
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 8:27 PM CDT, 3 hours 56 minutes earlier.
Area forecast discussion, May 30, 8:27 PM CDT, 3 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 827 PM CDT WED MAY 30 2001 NO DOUBT WILL BE ISSUING SEVERAL UPDATES TONIGHT TO HANDLE SEVERE WEATHER. COMPLEX ACROSS CENTRAL ARKANSAS WILL LIKELY MOVE ACROSS NORTH MISSISSIPPI...BUT INSTABILITY AND CAPE DROP RAPIDLY ACROSS NE MISS AND MUCH OF W TN. WILL NOT MESS WITH LATER PERIODS OR TEMPS. 10 .MEG...NONE.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 9:44 PM CDT | Severe Thunderstorm Warning | MEG | Coahoma | 46 min |
| May 30, 10:52 PM CDT | Severe Thunderstorm Warning | MEG | Quitman, Tallahatchie | 38 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.